Too much paracetamol can kill you

Taking too much paracetamol in pills and cold remedies could kill you.

Victims of ‘staggered’ overdoses often fail to realise the amount they are taking could be fatal over a few days, they say.

Experts have also pointed out, however, that many of us will be taking paracetamol or combination remedies containing the drug when winter arrives, to combat colds and flu, and that it is a safe and effective painkiller when the correct amount is taken.

A study shows the risk of dying from liver failure is higher from accidental overdose than deliberate suicide attempts.

This is because people report feeling unwell to GPs or accident and emergency departments without knowing the cause, making it difficult to diagnose and treat in time.

It is too easy to ‘top up’ the dose without realising the dangers, they warn.

Eight 500mg tablets a day – the equivalent of 4g – should be the maximum daily dose.

by Susan Floyd

Facebook Twitter Myspace del.icio.us Digg StumbleUpon

Leave a Comment

Tell us what you're thinking...

* (denotes required field)

*